Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 25, 2021, 4:39 PM EDT for Monroe County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2021, 4:39 PM EDT (20:39 UTC)
- Expired
- Sep 25, 2021, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Monroe County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870
WWUS82 KMFL 252039
SPSMFL
Special Weather Statement
National Weather Service Miami FL
439 PM EDT Sat Sep 25 2021
FLZ069>071-073-075-252130-
Coastal Collier County FL-Inland Broward County FL-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
439 PM EDT Sat Sep 25 2021
...Strong thunderstorms will impact portions of southeastern Collier,
northern Mainland Monroe and northern Miami-Dade Counties through 530
PM EDT...
At 439 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles northwest of Big Cypress National Preserve to
near Loop Road Ee Center. Movement was east at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Wilderness Waterway, Loop Road Ee Center, Big Cypress National
Preserve, Dade-Collier Training Airport, Fortymile Bend, Shark Valley
Obs Tower and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2619 8091 2555 8073 2548 8090 2560 8116
2618 8134
TIME...MOT...LOC 2039Z 278DEG 12KT 2607 8114 2570 8102
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 2:49 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 25, 2:49 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Miami FL 249 PM EDT Sat Sep 25 2021 ...Drier Conditions Expected Next Week Over South Florida... ...Increasing Threat of Rip Currents East Coast Beaches Next Week... .SHORT TERM... Today through Sunday: A stalled front will remain across the Lake Okeechobee region today, before gradually dissipating on Sunday. Surface high pressure located across the Southeast states should build into the region from the north allowing drier air to filter into South Florida by late Sunday. Today will be another active one weather-wise with moisture pooling across the area, the front stalled nearby, and very light westerly steering flow. Surface winds should remain light enough for both sea breezes to develop and serve as additional low-level sources for ascent in addition to the mentioned front. Given plentiful heating and instability scattered to numerous thunderstorms should develop area-wide this afternoon, with the greatest focus across the eastern half of South Florida. The primary weather-related concern is flooding of urban and/or poorly draining areas given both antecedent conditions and an environment capable of efficient warm-rain processes. This concern is highest across the east coast metro areas, but could extend towards Lake Okeechobee as well (particularly for cities and towns on the southern and eastern shores). Can't rule out a few storms producing gusty winds as well, with this potential being greatest from the Lake region towards Palm Beach County. For Sunday the focus for showers and storms should begin shifting towards southeast portions of the area (perhaps focusing along and/or south of Alligator Alley) as drier air continues filtering in from the north. Temperatures should remain seasonal with highs in the upper 80s to lower 90s each day, and lows in the 70s. Despite the temperatures not changing much there should be a bit of a "drier" feel across northern portions of South Florida by Sunday afternoon/evening. .LONG TERM... The weather pattern will be in a blocky pattern more most of next week over the United States with troughs of low pressure over the eastern and western United States and a ridge of high pressure over the central united States. This will keep the wind flow over South Florida from north to northeast direction for the first half of next week before swinging more to an northeast direction for the second half of next week. This in turn will allow for drier air to work into the region from north through middle of this week before some lower moisture returns to the region for the second half of the week. Therefore, most of South Florida will remain dry for the first half of next week, except for the east coast metro areas where there could be a few isolated showers working into this area from the Atlantic waters. The showers will then increase some in coverage late this week along with the possibility of a few thunderstorms. Highs over South Florida next week will be in the mid to upper 80s over most areas, except around 90 over the western interior areas. Lows will be in the mid to upper 60s over most areas. The only exception to the lows will be over the east coast metro areas where they will range from near 70 over the far western areas to mid 70s along the coastal areas. The long range models are showing Major Hurricane Sam turning toward the Northern Atlantic waters and keeping the system away from South Florida at this time. Please continue to monitor the the latest information from the Hurricane Center on Hurricane Sam through next week. && .AVIATION(18Z TAFS)... Showers and storms are developing across eastern portions of the area. Most immediate concerns for on-station impacts is at KPBI/KFXE, with potential increasing for the other eastern terminals within the next 1-2 hours. At least brief ceiling/vis reductions and gusty winds are expected with storms today with widespread coverage by mid afternoon. TEMPOs currently cover this potential through 22Z, but may need to be extended to 00z with future updates. Light E-NE winds through mid afternoon, with more variable directions possible by late afternoon/evening due to thunderstorm outflows. Prevailing VFR with light winds tonight, increasing from the NE at 10-13 kt by ~14-15z tomorrow. && .MARINE... Light to moderate northeast winds should evolve as high pressure locates to our north. A weak long-period northeast swell should also continue this weekend. The primary hazard for boaters should be locally higher winds and seas in and near showers and thunderstorms. The greatest shower/storm risk should be this weekend, with chances decreasing by early next week. && .BEACHES... A weak northeasterly swell will lead to an elevated risk of rip currents along the Palm Beaches through the weekend. This risk may increase for the remaining east coast beaches by early next week as onshore flow increases. && .PRELIMINARY POINT TEMPS/POPS... Miami 75 88 74 88 / 40 50 10 20 West Kendall 74 89 73 89 / 40 50 20 20 Opa-Locka 75 88 74 88 / 40 40 10 20 Homestead 74 87 74 87 / 50 50 20 30 Fort Lauderdale 75 87 75 87 / 40 40 10 20 N Ft Lauderdale 76 87 75 87 / 30 40 10 20 Pembroke Pines 75 87 73 87 / 40 40 10 20 West Palm Beach 75 87 74 87 / 30 20 10 20 Boca Raton 75 87 74 87 / 30 30 10 20 Naples 74 90 72 89 / 30 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Sunday and Aviation/Marine...BNB Sunday Night through Saturday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 25, 4:10 PM EDT, 29 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 410 PM EDT Sat Sep 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 261415- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 410 PM EDT Sat Sep 25 2021 ...Localized Flooding Possible This Evening... ...Moderate Risk of Rip Currents Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered to numerous showers and thunderstorms will continue across portions of South Florida through the evening hours. Heavy rainfall, lightning, and gusty winds are the primary hazards. Flooding: Localized flooding of urban and poor drainage areas will be possible due to heavy rainfall in the stronger thunderstorms. Additionally, minor river flooding continues along Fisheating Creek in Glades County. Rip Currents: There is a moderate risk of rip currents along the Palm Beaches. Waterspouts: A few waterspouts are possible over the South Florida waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered showers and thunderstorms are possible through Sunday, primarily during the afternoon hours. Lightning, gusty winds, and heavy rainfall are the primary hazards. An elevated risk of rip currents for northern portions of the east coast is possible into early next week due to a long period swell. River flooding along Fisheating Creek will continue through the early portion of the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 25, 3:14 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Miami FL
314 PM EDT Sat Sep 25 2021
FLZ073-074-173-252000-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
314 PM EDT Sat Sep 25 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 400 PM EDT...
At 313 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Fountainbleau, or near South Miami, moving southwest at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, Key Biscayne,
South Miami, Black Point, The Redland, Virginia Key, Kendall, Doral,
Miami Lakes, Hialeah Gardens, Pinecrest, Miami Springs, Sweetwater,
West Miami, Medley and Westchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2591 8036 2579 8008 2543 8036 2564 8064
TIME...MOT...LOC 1913Z 034DEG 13KT 2576 8035
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Sep 25, 3:50 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
350 PM EDT Sat Sep 25 2021
FLZ069-070-252015-
Coastal Collier County FL-Inland Collier County FL-
350 PM EDT Sat Sep 25 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 415 PM EDT...
At 350 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Vineyards, or near Golden Gate Estates,
moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Belle Meade, Orangetree,
Naples Manor, Golden Gate, Lely Resort, West Toll Gate On Alligator
Alley, Vineyards, North Naples, East Naples, Corkscrew Swamp
Sanctuary, Lely, South Blocks Golde, Picayune Strand State Forest,
Intersection I-75 And Everglades Blvd, Quail Creek Estate, Fiddlers
Creek and Pelican Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8186 2633 8182 2632 8182 2632 8166
2642 8166 2642 8162 2612 8133 2600 8169
TIME...MOT...LOC 1950Z 331DEG 13KT 2625 8171
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Sep 25, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
439 PM EDT Sat Sep 25 2021
FLZ069>071-073-075-252130-
Coastal Collier County FL-Inland Broward County FL-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
439 PM EDT Sat Sep 25 2021
...Strong thunderstorms will impact portions of southeastern Collier,
northern Mainland Monroe and northern Miami-Dade Counties through 530
PM EDT...
At 439 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles northwest of Big Cypress National Preserve to
near Loop Road Ee Center. Movement was east at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Wilderness Waterway, Loop Road Ee Center, Big Cypress National
Preserve, Dade-Collier Training Airport, Fortymile Bend, Shark Valley
Obs Tower and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2619 8091 2555 8073 2548 8090 2560 8116
2618 8134
TIME...MOT...LOC 2039Z 278DEG 12KT 2607 8114 2570 8102
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 10:58 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Sep 25, 3:09 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 47 min |
| Sep 25, 3:14 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Sep 25, 3:50 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Sep 25, 4:19 PM EDT | Areal Flood Advisory | MFL | Collier | 116 min |
| Sep 25, 5:27 PM EDT | Special Weather Statement | MFL | Monroe | 48 min |
| Sep 25, 6:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.